Alert archive / Utah / High Wind Watches in 2014
High Wind Watch 5, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Nov 9, 2014, 3:53 AM MST. It took effect at Nov 10, 2014, 2:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 9, 2014, 3:53 AM MST (10:53 UTC)
- In effect from
- Nov 10, 2014, 2:00 AM MST
- Expired
- Nov 9, 2014, 2:55 PM MST
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
292 WWUS75 KSLC 091053 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 353 AM MST SUN NOV 9 2014 UTZ011-012-091900- /O.NEW.KSLC.HW.A.0005.141110T1000Z-141111T0200Z/ WESTERN UINTA BASIN-CASTLE COUNTRY- INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE... CASTLE DALE...EMERY 353 AM MST SUN NOV 9 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING. * AFFECTED AREA...THE WESTERN UINTA BASIN AND CASTLE COUNTRY. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS IN EXCESS OF 55 MPH. * TIMING...WINDS WILL BEGIN TO INCREASE LATE TONIGHT AND BECOME STRONG TOMORROW MORNING INTO TOMORROW AFTERNOON. THE WINDS WILL TAPER OFF TOMORROW EVENING. * IMPACTS...STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS SUCH AS HIGHWAY 10. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
3 follow-up statements
089 WWUS75 KSLC 091814 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1114 AM MST SUN NOV 9 2014 ...STRONG COLD TO SWEEP SOUTH ACROSS UTAH LATE TONIGHT THROUGH MONDAY... .A STRONG COLD FRONT WILL STRENGTHEN AS IT SWEEPS SOUTH ACROSS UTAH LATE TONIGHT THROUGH MONDAY. THIS FRONT WILL CROSS THE UTAH AND IDAHO BORDER AREA LATE THIS EVENING...THEN GAIN STRENGTH AS IT MOVE SOUTH THROUGH NORTHERN UTAH LATE TONIGHT. THIS FRONT WILL CONTINUE SOUTH ACROSS CENTRAL AND NORTHEAST UTAH MONDAY MORNING... THEN SETTLE INTO SOUTHERN UTAH LATE MONDAY. UTZ005-100000- /O.EXB.KSLC.HW.A.0005.141110T0900Z-141110T1900Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 1114 AM MST SUN NOV 9 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING. * AFFECTED AREA...THE GREAT SALT LAKE DESERT AND MOUNTAINS. * WINDS...NORTH TO NORTHWEST 25 TO 35 MPH WITH GUSTS IN EXCESS OF 60 MPH. * TIMING...WINDS WILL INCREASE NEAR THE IDAHO BORDER SHORTLY AFTER MIDNIGHT...THEN CONTINUE TO INCREASE AND STRENGTH ACROSS THE ENTIRE AREA LATE TONIGHT. WINDS WILL REMAIN STRONG THROUGH THE MID-MORNING HOURS MONDAY...THEN GRADUALLY DECREASE LATE MONDAY MORNING AND AFTERNOON. * IMPACTS...STRONG NORTH WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES ALONG ALL ROADWAYS IN THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ UTZ011-012-100000- /O.CON.KSLC.HW.A.0005.141110T1000Z-141111T0200Z/ WESTERN UINTA BASIN-CASTLE COUNTRY- INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE... CASTLE DALE...EMERY 1114 AM MST SUN NOV 9 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... * AFFECTED AREA...THE WESTERN UINTA BASIN AND CASTLE COUNTRY. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS IN EXCESS OF 60 MPH. * TIMING...WINDS WILL BEGIN TO INCREASE LATE TONIGHT AND BECOME STRONG MONDAY MORNING. THE WINDS WILL REMAIN STRONG DURING THE AFTERNOON...TAPER OFF EARLY MONDAY EVENING. * IMPACTS...STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
990 WWUS75 KSLC 091814 CCA NPWSLC URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1114 AM MST SUN NOV 9 2014 ...STRONG COLD FRONT TO SWEEP SOUTH ACROSS UTAH LATE TONIGHT THROUGH MONDAY... .A STRONG COLD FRONT WILL STRENGTHEN AS IT SWEEPS SOUTH ACROSS UTAH LATE TONIGHT THROUGH MONDAY. THIS FRONT WILL CROSS THE UTAH AND IDAHO BORDER AREA LATE THIS EVENING...THEN GAIN STRENGTH AS IT MOVES SOUTH THROUGH NORTHERN UTAH LATE TONIGHT. THIS FRONT WILL CONTINUE SOUTH ACROSS CENTRAL AND NORTHEAST UTAH MONDAY MORNING... THEN SETTLE INTO SOUTHERN UTAH LATE MONDAY. UTZ005-100000- /O.EXB.KSLC.HW.A.0005.141110T0900Z-141110T1900Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 1114 AM MST SUN NOV 9 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING. * AFFECTED AREA...THE GREAT SALT LAKE DESERT AND MOUNTAINS. * WINDS...NORTH TO NORTHWEST 25 TO 35 MPH WITH GUSTS IN EXCESS OF 60 MPH. * TIMING...WINDS WILL INCREASE NEAR THE IDAHO BORDER SHORTLY AFTER MIDNIGHT...THEN CONTINUE TO INCREASE AND STRENGTH ACROSS THE ENTIRE AREA LATE TONIGHT. WINDS WILL REMAIN STRONG THROUGH THE MID-MORNING HOURS MONDAY...THEN GRADUALLY DECREASE LATE MONDAY MORNING AND AFTERNOON. * IMPACTS...STRONG NORTH WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES ALONG ALL ROADWAYS IN THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ UTZ011-012-100000- /O.CON.KSLC.HW.A.0005.141110T1000Z-141111T0200Z/ WESTERN UINTA BASIN-CASTLE COUNTRY- INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE... CASTLE DALE...EMERY 1114 AM MST SUN NOV 9 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... * AFFECTED AREA...THE WESTERN UINTA BASIN AND CASTLE COUNTRY. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS IN EXCESS OF 60 MPH. * TIMING...WINDS WILL BEGIN TO INCREASE LATE TONIGHT AND BECOME STRONG MONDAY MORNING. THE WINDS WILL REMAIN STRONG DURING THE AFTERNOON...TAPER OFF EARLY MONDAY EVENING. * IMPACTS...STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
431 WWUS75 KSLC 092155 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 255 PM MST SUN NOV 9 2014 ...STRONG COLD FRONT TO SWEEP SOUTH ACROSS UTAH LATE TONIGHT THROUGH MONDAY... .A STRONG COLD FRONT WILL STRENGTHEN AS IT SWEEPS SOUTH ACROSS UTAH LATE TONIGHT THROUGH MONDAY. THIS FRONT WILL CROSS THE IDAHO BORDER LATE THIS EVENING...THEN GAIN STRENGTH AS IT MOVES SOUTH THROUGH NORTHERN UTAH LATE TONIGHT. THIS FRONT WILL CONTINUE SOUTH ACROSS CENTRAL AND NORTHEAST UTAH MONDAY MORNING...THEN SETTLE INTO SOUTHERN UTAH LATE MONDAY. UTZ011-012-100600- /O.UPG.KSLC.HW.A.0005.141110T1000Z-141111T0200Z/ /O.NEW.KSLC.HW.W.0007.141110T1300Z-141111T0300Z/ WESTERN UINTA BASIN-CASTLE COUNTRY- INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE... CASTLE DALE...EMERY 255 PM MST SUN NOV 9 2014 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 8 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 8 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...THE WESTERN UINTA BASIN AND CASTLE COUNTRY. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS IN EXCESS OF 60 MPH. * TIMING...WINDS WILL INCREASE STARTING EARLY MONDAY. THESE WINDS WILL BECOME STRONG MONDAY MORNING...AND REMAIN ELEVATED THROUGH EARLY MONDAY EVENING. * IMPACTS...STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES... ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. && $$ UTZ005-100600- /O.UPG.KSLC.HW.A.0005.141110T0900Z-141110T1900Z/ /O.NEW.KSLC.HW.W.0007.141110T0800Z-141110T2100Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 255 PM MST SUN NOV 9 2014 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 2 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO 2 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...THE GREAT SALT LAKE DESERT AND MOUNTAINS. * WINDS...NORTH TO NORTHWEST 25 TO 35 MPH WITH GUSTS IN EXCESS OF 60 MPH. * TIMING...WINDS WILL INCREASE NEAR THE IDAHO BORDER AROUND MIDNIGHT...THEN CONTINUE TO INCREASE AND STRENGTHEN BEHIND A PASSING COLD FRONT LATE TONIGHT. WINDS WILL REMAIN STRONG THROUGH THE MID-MORNING HOURS MONDAY...THEN GRADUALLY DECREASE LATE MONDAY MORNING AND AFTERNOON. * IMPACTS...STRONG NORTH WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES ALONG ALL ROADWAYS IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Nov 8, 7:48 PM MST, 8 hours 5 minutes earlier.
Area forecast discussion, Nov 8, 7:48 PM MST, 8 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 748 PM MST SAT NOV 8 2014 .SYNOPSIS...HIGH PRESSURE ALOFT ALONG THE WEST COAST WILL MAINTAIN A STABLE NORTHWEST FLOW ACROSS THE GREAT BASIN THROUGH THE WEEKEND. A COLD FRONT WILL TRACK SOUTHEAST ACROSS UTAH ON MONDAY. A MORE ACTIVE WEST NORTHWEST FLOW WILL EXIST ACROSS THE INTERIOR WEST THROUGH THE MIDDLE OF THE UPCOMING WEEK. && .DISCUSSION...WATER VAPOR LOOP SHOWS A RIDGE DOMINATING THE WEST THE NEXT STORM SYSTEM OFF THE BRITISH COLUMBIA COAST. AMDAR 400-250MB WIND OBSERVATIONS REVEAL AN ANTICYCLONIC 125-160 KT JET OVER WESTERN CANADA INTO THE NORTHERN ROCKIES. GOES/GPS/RAP/00Z RAOB INDICATE THE PRECIPITABLE WATER VALUE RANGES BETWEEN 0.15" MOUNTAINS...TO 0.40" WESTERN VALLEYS. FORECAST IN GOOD SHAPE. ADDED A BIT OF SKY COVER TO THE GRIDS DUE TO THE HIGH CLOUDS TRAPPED IN THE RIDGE...AND MADE SOME SLIGHT ADJUSTMENTS TO THE TEMPERATURES AND WINDS OVERNIGHT. REST UNCHANGED. && .PREVIOUS DISCUSSION....THE UPPER RIDGE ALONG THE WEST COAST THIS AFTERNOON WILL MAINTAIN A DRY/STABLE WEST-NORTHWEST FLOW ACROSS THE GREAT BASIN THROUGH THE DAY SUNDAY. THE MID-LATITUDE SHORTWAVE CURRENTLY WEDGED BETWEEN 130W AND 140W WILL CREST THE RIDGE TONIGHT...THEN DIG SOUTHEAST AND STRENGTHEN AS THE UPPER REBOUNDS BACK ACROSS THE EASTERN PACIFIC SUNDAY THROUGH MONDAY. THIS APPROACHING SHORTWAVE WILL TAP INTO A SUBSTANTIAL AMOUNT OF COLD AIR ALOFT AS IT TURNS SOUTHEAST TOWARDS THE GREAT BASIN AND NORTHERN ROCKIES. THE LEADING SURFACE COLD FRONT WILL INTENSIFY AS IT REACHES THE UTAH/IDAHO BORDER LATE SUNDAY EVENING. THIS FRONT WILL CONTINUE TO STRENGTHEN LATE SUNDAY NIGHT/EARLY MONDAY AS LOW- LEVEL COLD ADVECTION INCREASES BEHIND THE FRONT. THE BEST CHANCE FOR PRECIP ALONG AND BEHIND THE SURFACE BOUNDARY WILL BE CONFINED TO THE MONDAY MORNING TIME FRAME. INCREASING FRONTOGENIC FORCING ALONG WITH INCREASED INSTABILITY AND DYNAMIC LIFT WITH THE ARRIVAL OF THE MID-LEVEL TROUGH WILL LEAD TO RAIN/SNOW ACROSS THE NORTHERN THIRD OF THE FORECAST AREA. MOISTURE ...OR MORE PRECISELY THE LACK OF DEEP-LAYER MOISTURE WILL BE THE LIMITING FACTOR IN THIS EVENT. HAVE PUSHED POPS UP A BIT HIGHER AS THE LIFT LOOKS DECENT...BUT HAVE KEPT QPFS AND SNOW AMOUNTS ON THE LOW SIDE DUE TO THE LIMITED MOISTURE AND RELATIVELY SHORT DURATION OF THIS PRECIP EVENT. MUCH COLDER TEMPERATURES ALOFT AND A GENERALLY DRY AIRMASS... ESPECIALLY ACROSS CENTRAL AND SOUTHERN UTAH WILL DRIVE TEMPS SIGNIFICANTLY LOWER MONDAY NIGHT AND TUESDAY. SOME LINGERING CLOUD COVER UP NORTH COULD HELP HOLD TEMPS UP A BIT...THOUGH READINGS WILL BE SEVERAL DEGREES COLDER EARLY IN THE WEEK VERSUS SUNDAYS READINGS. A COLD TROUGH WILL BE MOVING SLOWLY THROUGH MONTANA TUESDAY AFTERNOON EVENING. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM IS EXPECTED TO CROSS NORTHERN UTAH TUESDAY AFTERNOON...REACHING CENTRAL UTAH TUESDAY EVENING INTO EARLY TUESDAY NIGHT. THIS COLD FRONT IS THEN EXPECTED TO STALL ACROSS CENTRAL UTAH. BITTERLY COLD AIR SURGING SOUTH ALONG THE CONTINENTAL DIVIDE WILL POUR INTO EXTREME SOUTHWEST WYOMING TUESDAY NIGHT. THE VERY TIGHT PRESSURE GRADIENT BETWEEN CENTRAL WYOMING THROUGH NORTHERN UTAH WILL FORCE SOME OF THE COLD AIR INTO NORTHERN UTAH LATE TUESDAY NIGHT/WEDNESDAY. ALSO LOOKING AT THE POSSIBILITY OF A CANYON WIND EVENT ALONG THE WASATCH FRONT/CACHE VALLEY BEGINNING LATE TUESDAY NIGHT. THE NEAR 700MB WIND ARE NOT SUPPORTIVE OF THESE WINDS... BUT WITH THE VERY STRONG AND FAVORABLE SURFACE GRADIENT ACROSS WESTERN WYOMING THROUGH NORTHERN UTAH WILL HAVE TO CONSIDER THE POSSIBILITY OF AN HIGH WINDS EVENT GOING INTO WEDNESDAY MORNING. AS THE NEXT TROUGH APPROACHES THE PACIFIC COAST WEDNESDAY...THE UPPER LEVEL LOW OVER THE EASTERN MONTANA/NORTHERN HIGH PLAINS WILL BEGIN TO EJECT OUT OF THE AREA. THIS WILL HELP TO FINALLY DISLODGE THE FRONT AND BRING IT THROUGH THE REMAINDER OF THE STATE. AHEAD OF THIS TROUGH...EXPECT WARM AIR ADVECTION TO BEGIN WEDNESDAY EVENING INTO WEDNESDAY NIGHT COINCIDENT WITH THE APPROACH OF A JET STREAK ALONG THE CALIFORNIA COAST. THIS WILL PROVIDE SUFFICIENT LIFT TO DEVELOP PRECIPITATION ACROSS THE AREA THURSDAY MORNING. AS NEXT WEEKEND APPROACHES...BOTH MODELS INDICATE A LARGE...COLD... CONTINENTAL SYSTEM WILL MOVE SOUTH FROM CANADA INTO THE HIGHER PLAINS. THERE ARE LARGE DIFFERENCES IN THE AMOUNT OF COLD AIR FROM THIS AIRMASS THAT WILL EVENTUALLY REACH UTAH. THE 12Z EC CONTINUED TO SHOW -18C 700MB TEMPERATURES INTO THE STATE BY SATURDAY. THE 12Z GFS HAS BEEN FAR LESS BULLISH...WITH 700MB TEMPERATURES DOWN TO -10C OR SO ALONG THE UTAH/IDAHO BORDER. EITHER WAY...IT APPEARS COLDER TEMPERATURES ARE ON THE HORIZON. GIVEN THIS IS A CONTINENTAL AIRMASS...EXPECT THE CHANCE OF PRECIPITATION TO BE LARGELY ASSOCIATED WITH THE COLD FRONT. THOUGH...IF THE EC IS CORRECT...SNOW RATIOS WOULD BE QUITE HIGH IF THE COLD AIR MOVES IN QUICK ENOUGH. KEPT THE PREVIOUS SHIFTS POP GRIDS LARGELY INTACT AS AM HESITANT TO JUMP INTO THE COLDER EC SOLUTION AT THIS TIME GIVEN THE LARGER THAN AVERAGE MODEL SPREAD. && .AVIATION...LIGHT SOUTHEAST DRAINAGE IS EXPECTED AT THE SLC TERMINAL THROUGH TONIGHT INTO SUNDAY AFTERNOON. THERE IS A 40 PERCENT CHANCE THAT THE WINDS WILL NOT SHIFT TO NORTHWEST AFTER 20Z BUT REMAIN SOUTHERLY INSTEAD. NO OPERATIONAL CONCERNS RELATED TO WEATHER EXPECTED. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...ROGOWSKI/CONGER/KRUSE AVIATION...STRUTHWOLF FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Nov 8, 4:23 PM MST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 423 PM MST SAT NOV 8 2014 UTZ001>016-019>021-517-518-WYZ021-091400- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 423 PM MST SAT NOV 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY A STRONG COLD FRONT IS FORECAST TO CROSS UTAH AND SOUTHWEST WYOMING MONDAY FROM NORTH TO SOUTH. MOUNTAIN SNOW SHOWERS AND VALLEY RAIN AND SNOW SHOWERS ARE EXPECTED ACROSS THE NORTH MONDAY. STRONG GUSTY WINDS WILL LIKELY ACCOMPANY THE FRONT ACROSS NORTHERN AND CENTRAL UTAH. HIGH TEMPERATURES MID WEEK WILL FALL INTO THE 40S WITH LOWS IN THE 20S ACROSS THE NORTH. CANYON WINDS WILL BE POSSIBLE WEDNESDAY ALONG THE WASATCH FRONT. PACIFIC MOISTURE ARRIVES LATE WEEK WITH ADDITIONAL MOUNTAIN SNOW AND VALLEY RAIN AND SNOW POSSIBLE FOR MUCH OF THE OUTLOOK AREA THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 2:55 PM MST | High Wind Warning | SLC | 29 hr |
Nearby
High Wind Watches in Utah, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.